Jump to content

Recommended Posts

Wondering if anyone has been on blood thinners (anticoagulants) post-op, and whether it’s had any negative effect on the growth of their transplanted hair? 

I know cessation of blood thinners is necessary pre-op and during the surgery itself, but wondering whether resuming their use soon after the surgery is something anyone has had experience with or can comment on? 

Thanks  

 

Share this post


Link to post
Share on other sites

I was put on Rat Poison (Warfarin) in 2009, but I believe I was on Pradaxa by 2011 when I had my first transplant and it turned out great.  I am only 2 months into this transplant so I can't comment on that.


"Imagination frames events unknown in wild fantastic shapes of hideous ruin, and what it fears, creates." Hannah More

Share this post


Link to post
Share on other sites

NO complications here - had to stop 5 days prior but went back on immediately.


Just Sayin' What most People are Thinkin'

 

My Hair Regimen: Lather, Rinse, Repeat.

Share this post


Link to post
Share on other sites

You definitely want to ask your surgeon about this as far as when to resume the thinners post-op....I think most would want to wait at least 10-12 days post-op.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

Ok guys, same question, I 've read on most  clinics websites this : YOU SHOULD NEVER USE BLOOD THINNERS. 

 

Ok why ? I plan on taking turmeric and aspirin all my life, yet they are both blood thinners. Why I shouldn't use them ?

Share this post


Link to post
Share on other sites
9 hours ago, axor said:

Ok guys, same question, I 've read on most  clinics websites this : YOU SHOULD NEVER USE BLOOD THINNERS. 

 

Ok why ? I plan on taking turmeric and aspirin all my life, yet they are both blood thinners. Why I shouldn't use them ?

Should I assume you have AFIB?  I have been taking Pradaxa for years with no side effects.  Hair clinics should not advise you to stop blood thinners for more than a few days to reduce the chance of bleeding.  My last transplant was 13 months ago and turned out fine.


"Imagination frames events unknown in wild fantastic shapes of hideous ruin, and what it fears, creates." Hannah More

Share this post


Link to post
Share on other sites

Blood thinners pre-op are generally stopped pre-op if only used for pre-cautionary measures. We usually consult with the patient's cardiologist if indicated for cardiac conditions such as stents or Afib etc. There is usually a protocol that can be followed in certain cases where the dose is reduced or shortened or even switched to a shorter half-life version.  I usually prefer to resume back the normal medications as soon as possible following surgery as there seems to be no harm in doing so. Remember that most of these anti-coagulants take some time before they start working fully and therefore if something has been stopped for few days before surgery, then they will not start working immediately when resumed. Therefore, there is no need to delay resuming them as it will take sometime for their action to resume. It is always important to liaise with the cardiologist in cases where anti-coagulation is important. 

Share this post


Link to post
Share on other sites

Would this include Plavix?


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

Yes. Plavix is an anti-platelet sort of medication and when someone is on it, then in most cases that person had some stents placed and I would therefore consult with their cardiologist as to the best regimen on when to stop it before or what to switch them to pre-op. In some cases of older stents/stable conditions, they may clear stopping it for a short period and then resume it after surgery. Remember, with elective surgery, safety has to come first and the risks of any cardiac event has to be minimized to justify having the procedure. 

Share this post


Link to post
Share on other sites

Thanks for the reply...this makes sense as I have 9 stents in my body, a very old metal one in the descending aorta and the rest are in my abdomen area and in the legs...all were placed by my vascular surgeon...and I have been on Plavix for a number of years.

He would not approve of my coming off of it for my last HT procedure so I had the procedure anyway...no complications.

I also have a restriction from flying on long airplane flights and no prolonged time in high altitudes either.


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

Makes no sense, lots of accounts on the net claiming "use no anticoagulants " after hair transplant, why ? some say that it can cause hair loss or miniaturisation

 

btw i was taking them for better circulation that s all i dont have any disease or affection

Share this post


Link to post
Share on other sites
On 10/11/2019 at 6:40 PM, axor said:

Makes no sense, lots of accounts on the net claiming "use no anticoagulants " after hair transplant, why ? some say that it can cause hair loss or miniaturisation

 

btw i was taking them for better circulation that s all i dont have any disease or affection

Many people take blood thinners for more important reasons than their hair i.e Stroke especially if they have AFIB.


"Imagination frames events unknown in wild fantastic shapes of hideous ruin, and what it fears, creates." Hannah More

Share this post


Link to post
Share on other sites

Exactly!


Gillenator

Independent Patient Advocate

I am not a physician and not employed by any doctor/clinic. My opinions are not medical advice, but are my own views which you read at your own risk.

Supporting Physicians:  Dr. Robert True & Dr. Robert Dorin, New York, NY

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×